Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 483, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 27, 2003, 3:04 PM CDT for Tippah County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2003, 3:04 PM CDT (20:04 UTC)
- Expired
- Aug 27, 2003, 3:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tippah County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 10:20 AM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Aug 27, 10:20 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1020 AM CDT WED AUG 27 2003 12Z UA CHARTS SHOWED A 5H S/WV OVR AR WITH UPR RIDGING OVR THE CNTRL/NRN PLAINS. SFC ANALYSIS THIS MORNING PLACE A FNTL BNDRY TO THE NORTH OF THE FA ACROSS THE MID MS RVR VALLEY/OH VALLEY. TEMPS HAVE BEEN SLOW TO CLIMB WITH A MID DECK PRESENT. VIS SAT IMAGERY SHOWED CLDS OVR WRN AR IN ASSOCIATION WITH THE COLD POOL ALOFT WHILE THE CLDS FROM LA NEWD INTO TN WERE DUE TO THE WWA PATTERN IN PACE. 12Z LZK SOUNDING INDICATED THE DEPTH OF THE MOIST WAS AROUND 7K FT...BUT THE CLDS SHUD BREAK UP SOMEWHAT LATER TODAY. CONVECTION THAT INITIATED EARLIER THIS MORNING HAS SINCE WEAKENED AND DISSIPATED. WITH DESTABILIZATION OF THE ATMS EXPECTED THIS AFTN...STORMS SHUD FIRE UP AGAIN BUT BE SCATTERED IN NATURE. THE CURRENT FCST HAS A GOOD HANDLE ON THE PRECIP FCST. DUE TO THE PRESENCE OF CLDS...TEMPS SHUD REMAIN IN THE LWR 90S. NO CHANGES PLANNED IN THE FCST ATTM. .MEG...NONE.
Hazardous weather outlook, Aug 27, 3:39 AM CDT, 11 hours 25 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-281100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 339 AM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY HEAT INDICES MAY EXCEED 100 DEGREES TODAY. SCATTERED THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS...DANGEROUS LIGHTNING AND WIND GUSTS UP TO 40 MILES AN HOUR. .DAYS TWO THROUGH SEVEN... AFTERNOON HEAT INDICES MAY EXCEED 100 DEGREES THURSDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY. A COLD FRONT WILL BRING A HIGHER CHANCE OF THUNDERSTORMS SATURDAY. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:27 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 33 min |
| Aug 27, 2:14 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 31 min |
| Aug 27, 2:30 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 30 min |
| Aug 27, 2:33 PM CDT | Flash Flood Warning | MEG | Pontotoc | 117 min |
| Aug 27, 2:56 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 34 min |
| Aug 27, 5:28 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 32 min |
| Aug 27, 6:37 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.